MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567330
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result: a visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and was in a good condition.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole located over the ro marker in the proximal section of the balloon.The pinhole was also able to be viewed via microscope.Based on the available information, it is possible that factors encountered during the procedure, the interaction with scope, and/or the anatomy of the patient that could have caused the pinhole and for this reason did not hold the pressure during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
Note: this report pertains to one of three maxforce biliary dilation balloons used in the same patient and procedure.It was reported to boston scientific corporation that three maxforce biliary dilation balloons were used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon was attempted to be inflated; however, it was noticed that the balloon was leaking and a hole was detected.The same issue occurred with the second and third maxforce biliary dilation balloon.The procedure was completed with another maxforce biliary dilation balloon.There were no patient complications reported as a result of this event.Investigation results revealed that this balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10734688
Report Number3005099803-2020-04826
Device Sequence Number1127213
Product Code FGE
UDI-Device Identifier08714729097037
UDI-Public08714729097037
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model NumberM00567330
Device Catalogue Number6733
Device Lot Number0023818822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1